MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE JOURNEY¿; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC - MAPLE GROVE JOURNEY¿; WIRE, GUIDE, CATHETER
Model Number M001391280
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-12413.It was reported that guidewire entrapment occurred.The 70% stenosed target lesion was located in the moderately tourtous and mildly calcified right superficial femoral artery (sfa).A 6f non bsc introducer sheath was advanced to the right common femoral artery (cfa) without difficulty by left brachial approach.There was no particular severe tortuosity in the left subclavian, aorta, external iliac artery and sfa.Pre dilatation was performed using a 6.0x100 non bsc balloon catheter.Subsequently a 6.0x200 non bsc stent was placed in distal sfa.A 7x150x130 innova stent delivery system was then advanced over a 300cm journey guidewire to the target lesion without resistance.There was no steep tortuosity and calcification noted.Stent deployment was then initiated.Deployment of the stent started smoothly then about halfway from releasing, the force that rotates the thumbwheel became gradually harder.About 5cm was not released even after fully deploying the thumbwheel and pull grip.The physician then pulled back the entire delivery system, it was noted that the 300cm journey guidewire was unable to be removed from the innova stent delivery system.The stent proximal was completely released while about 3cm got stretched to cfa upward from placement area.The patient did not receive additional intervention and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a journey guidewire stuck inside an innova sds.The guidewire shaft was checked for any damage.This device was used in a procedure with an innova stent delivery system the guidewire became stuck in the sds and was unable to be removed.The guidewire was protruding from the tip approximately 30cm and from the proximal end approximately 110cm.There were kinks approximately 179 to 183cm from the tip.The damage that was sustained on the innova device during the procedure (prolapsing of the proximal inner liner) caused the guidewire to become stuck inside of the innova device.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.Bsc id# (b)(4), tw# (b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-12413.It was reported that guidewire entrapment occurred.The 70% stenosed target lesion was located in the moderately tourtous and mildly calcified right superficial femoral artery (sfa).A 6f non bsc introducer sheath was advanced to the right common femoral artery (cfa) without difficulty by left brachial approach.There was no particular severe tortuosity in the left subclavian, aorta, external iliac artery and sfa.Pre dilatation was performed using a 6.0x100 non bsc balloon catheter.Subsequently a 6.0x200 non bsc stent was placed in distal sfa.A 7x150x130 innova¿ stent delivery system was then advanced over a 300cm journey¿ guidewire to the target lesion without resistance.There was no steep tortuosity and calcification noted.Stent deployment was then initiated.Deployment of the stent started smoothly then about halfway from releasing, the force that rotates the thumbwheel became gradually harder.About 5cm was not released even after fully deploying the thumbwheel and pull grip.The physician then pulled back the entire delivery system, it was noted that the 300cm journey¿ guidewire was unable to be removed from the innova¿ stent delivery system.The stent proximal was completely released while about 3cm got stretched to cfa upward from placement area.The patient did not receive additional intervention and no patient complications were reported.

Brand Name
JOURNEY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7118111
Report Number2134265-2017-12415
Device Sequence Number1495270
Product Code DQX
UDI-Device Identifier08714729789840
UDI-Public08714729789840
Combination Product (Y/N)N
PMA/510(K) Number
K081021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2019
Device Model NumberM001391280
Device Catalogue Number39-128
Device Lot Number0021281737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1